Results 1 to 4 of 4

Thread: About to go to a lower dose - withdrawal?

  1. #1
    Join Date
    Sep 2011
    Posts
    1,216

    About to go to a lower dose - withdrawal?

    I have been taking 40 mg of Prozac for the past year and a half or so. I've been doing really well but have gained weight, so my doctor has suggested going down to 20 mg and seeing how it goes (I'm hoping that from there I can attempt to taper off altogether to see if I do well, but that's for a later day). Since I have capsules, she wrote me a new script for 20 mg that I can fill.

    However, I am going on vacation in a few days for a couple of weeks - and I'm concerned that I'll have withdrawal symptoms that will ruin my trip. I've had times before where I've missed pills for a few days and it was very unpleasant. Would it be best for me to just wait until after my trip to fill the script? Does anyone have experience going to a lower dose?
    __________________

    I still go a little bit crazy sometimes...
    but now I don't stay near as long.


    [Mostly] managing anxiety, HA, and depression.

  2. #2
    Join Date
    Jan 2017
    Posts
    2,018

    Re: About to go to a lower dose - withdrawal?

    Quote Originally Posted by .Poppy. View Post
    I'm concerned that I'll have withdrawal symptoms that will ruin my trip. I've had times before where I've missed pills for a few days and it was very unpleasant.
    I suspect the unpleasant symptoms were mostly driven by an anxious mind than withdrawal. Fluoxetine has a very long half-life, 4-6 days for the parent compound, plus about 16 days for its active metabolite, norfluoxetine, which actually does most of the work.

    Would it be best for me to just wait until after my trip to fill the script? Does anyone have experience going to a lower dose?
    I think you should wait. Vacations can be stressful at the best of times and tapering down will only add to that. Given your reaction after missed doses you and your doctor may want to considering reducing the dose by only 10mg for the first 3-4 weeks, mostly to boost your confidence. Fluoxetine should be available in 10mg tablets. If not dissolve the contents of a 20mg capsule in 100ml of fruit juice (but not of grapefruit) and drink only half, refrigerate the other half for use the next day. Important: okay this with the prescribing doctor first.

  3. #3
    Join Date
    Sep 2011
    Posts
    1,216

    Re: About to go to a lower dose - withdrawal?

    Thanks! I'm not sure if it was psychosomatic (or honestly if I was on Lexapro when I went through the "withdrawal", or if it even matters), but it was just some nasty dizzy, crummy, brain zap feeling that just sort of came out of nowhere. But then again, with HA that always seems to be the case!

    I'm definitely going to just wait until after vacation to start taking the lower dose.
    __________________

    I still go a little bit crazy sometimes...
    but now I don't stay near as long.


    [Mostly] managing anxiety, HA, and depression.

  4. #4
    Join Date
    Jan 2017
    Posts
    2,018

    Re: About to go to a lower dose - withdrawal?

    Quote Originally Posted by .Poppy. View Post
    or honestly if I was on Lexapro when I went through the "withdrawal", or if it even matters
    Lexapro (escitalopram) has a much shorter half-life - 27-33 hours - than fluoxetine and its metabolite isn't active so withdrawal is more likely when discontinuing it. The brain zaps are the signature serotonergic AD withdrawal symptom.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Lower Dose
    By Lainie1 in forum Seroxat / Paroxetine
    Replies: 4
    Last Post: 15-03-12, 22:59
  2. Citalopram - withdrawal due to lower dosage
    By Swingsandroundabouts in forum Citalopram / Celexa
    Replies: 10
    Last Post: 15-02-11, 08:53
  3. should i hang in there or lower the dose?
    By kellkoo in forum Citalopram / Celexa
    Replies: 1
    Last Post: 07-09-10, 19:32
  4. Why lower dose Mirt = more sedative effect than higher dose?
    By Desprate Dan in forum Mirtazapine /Zispin
    Replies: 7
    Last Post: 06-08-10, 21:52
  5. lower the dose?
    By bassman in forum Citalopram / Celexa
    Replies: 1
    Last Post: 02-06-10, 19:35

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •